Macular Society
2,293 members1,070 posts

Scratched cornea after lucentis injection

My mum has had lucentis injection for Amd for the last two years. The last 3 injections have resulted in a scratched cornea which is very painful and uncomfortable. The doctors suggest ointment, but this provides little relief. Has anyone else experienced this? Obviously we want to continue with the injections for as long as possible but this is really putting her off.

5 Replies
oldestnewest

Hi, yes I've had it, v painful. It can happen but 3 times in a row sounds like poor technique with the eye clamp. Or perhaps your mum's eyes are v dry ? Either way I would raise it with the clinic before her next inj saying you expect them to identify why it's happening and ask what they're doing to avoid it.

Are you sure it's a scratch? Sometimes sensitivity to the iodine feels like a scratch. A thorough wash out by clinic post inj should sort it. Soothing drops help too ( I have Hylotear on prescription).

Hope things get better x

5 likes
Reply

I had same experience, thought it was my cornea but in fact i had a reaction to the iodine. I have a pink iodine now and lots of rinsing after injection. Hope this works for you . Liz

2 likes
Reply

Hi Hels1,

Good reply and advice from Eyesright.

Please also have a look at our factsheet about pain after injections at the following link;

macularsociety.org/sites/de...

You must take this issue up with your mum's eye clinic as injections should not be painful; during or after.

Best wishes

Macular Society

3 likes
Reply

I'm so sorry for your Mum, its very painful :( don't hesitate to query this even if you think its the injector, she shouldn't have to suffer xx

2 likes
Reply

Thank you so much everyone for all your replies, it's good to know that there are some options and I've got some really useful information that's not been mentioned by doctors before to take to her next appointment. Really appreciate the time you've all taken to answer.

Reply

You may also like...